Feb 28, 2014
hi doctor, i am prone to acne for 3 years, i can only recall that the acne break out since i took one month of antibiotic to treat my cough problem 3 years ago. after the cough gone, i got glowing skin for 2 weeks then boom the acne break out on my face and chest, i have been fighting acne for 3 years since then, non stop, topical , oral, anything, now the acne is gone on my chest, less on my face, but never really disappear. always happen like this , this one is gone, then next one come out. Now i am using , topical acne lotion daily and acne injection on big ones , this treatment for 8 month already, seems effective,but never truely solve the problem . i am asking help, is there a way to help to get over this problem. by the way , i am 30 years old, on ARV for 1.5 year, LAMI , TENO, EFA. thank you very much , spencer
Response from Dr. Young
Hello Spencer and thanks for posting.
It's difficult to know exactly what is causing your acne- but I have to wonder if you have a drug resistant bacteria (like MRSA) as part of the problem. Also, if you have a very low CD4 cell count, this might be contributing. Are there any other medications- testosterone or steroid treatments can sometimes cause this.
Also, ask your care providers how confident they are about the diagnosis of acne. Maybe there's an alternative explanation (and hence, and explanation as to why you're not better).
There should be a way to help, but unlikely that an additional 9th month of what your currently doing is going to improve things further than they have already done.
I'd work closely with a dermatologist knowledgable about acne; perhaps consider a screening test for drug resistant bacteria.
I hope that helps, BY
HIV & chlamydia
Please answer - Dont ignore
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.